Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 67, NWS Corpus Christi, TX

November 6, 2006Calhoun County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 6, 2006, 7:56 PM CST for Calhoun County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2006, 7:56 PM CST (01:56 UTC)
Expired
Nov 6, 2006, 9:00 PM CST
In force
64 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 2:43 PM CST, 5 hours 13 minutes earlier.

Area forecast discussion, Nov 6, 2:43 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CST MON NOV 6 2006

.SHORT TERM...WEAK CONVECTION FIRING THIS AFTERNOON ALONG A
FRONTAL BOUNDARY NORTH OF OUR CWFA. THESE STORMS WILL AFFECT THE
VICTORIA CROSSROADS AREA THROUGH EARLY EVENING. WITH DYNAMICS AND
MOITURE BECOMING INCREASINGLY FOCUS EAST OF HERE...EXPECT VERY
LIITLE WESTWARD REDEVELOPMENT.

AFTER THIS CONVECTION PASSES...DRY AND SEASONABLY WARM CONDITIONS
WILL HOLD THROUGH THE REST OF THE SHORT TERM AS HIGH PRESSURE
BUILDS INTO SOUTH TEXAS. DRY AIR FILTERING INTO THE REGION SHOULD
RESULT IN MOSTLY SUNNY SKIES THROUGH MIDWEEK.

MOS TEMPERATURES MATCH UP WELL WITH GOING FORECAST AND
CLIMATOLOGY...SO WILL USE WITH MINOR ADJUSTMENTS FOR DIURNAL
TEMPERATURE RANGES.

&&

.MARINE...WAVES WILL CONTINUE WELL ABOVE NORMAL THROUGH THE PERIOD
DESPITE VERY LIGHT WINDS. WAVE HEIGHTS...CURRENTLY MARGINAL
SCA...SHOULD SLOWLY DIMINISH THROUGH THE SHORT TERM.

&&

.AVIATION...VFR CONDITIONS EXPECTED EXCEPT FOR LIGHT PREDAWN FOG
OVER EASTERN SITES...IMPACTING VISIBILITIES THROUGH MID MORNING.
OTHERWISE NO RESTRICTIONS ANTICIPATED WITH SURFACE FLOW BECOMING
LIGHT NORTHERLY.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...VERY LITTLE CHANGE FROM
PREVIOUS FORECAST WITH PRETTY GOOD RUN TO RUN CONSISTENCY THRU END
OF WEEK. SFC HIGH PRESSURE PROGGED TO COVER THE NRN GULF WEDNESDAY
WHICH WILL QUICKLY SHIFT EASTWARD AS LEE TROFFING DEVELOPS FROM THE
SRN ROCKIES INTO WEST TEXAS. BROAD UPPER TROF WILL SETTLE INTO THE
WRN U.S. LATE WEEK WITH SWRLY FLOW ALOFT DEVELOPING OVER SOUTH
TX...BUT MOISTURE DEPTH WILL BE LACKING UNTIL EARLY IN THE WEEKEND
TO INTRODUCE ANY CHANCE OF POPS. DOES APPEAR WE WILL HAVE ENOUGH
MOISTURE AROUND BY EARLY SATURDAY MORNING TO INTRODUCE SLIGHT CHANCE
OF POPS ON OVER THE ERN HALF OF AREA. MODELS START TO DIVERGE ON
SATURDAY AND SUNDAY AS GFS STALLS FRONT RIGHT ACROSS OUR NRN
BOUNDARY AND THEN LIFTS IT BACK NORTH AND KEEPS IT THERE UNTIL
TUESDAY WHEREAS ECMWF AND CANADIAN BRING A PRETTY STRONG FRONT THRU
HERE ON SATURDAY WITH A 1030 MB HIGH OVER THE SRN PLAINS. ZONAL
UPPER AIR PATTERN DOES NOT SUPPORT THIS SCENARIO...BUT OF COURSE
WITH THESE SHALLOW COLD AIRMASSES...THEY SOMETIMES SURGE SOUTHWARD
REGARDLESS. WILL CONTINUE TO GO WITH THE GFS SCENARIO AT THIS POINT
WHICH SEEMS TO BE MORE CONSISTENT. TEMPS LOOK TO BE AROUND 10
DEGREES ABOVE CLIMO WED-FRI AND WILL KEEP WARM TEMPS THRU THE
WEEKEND...BUT AGAIN WILL BE WATCHING FOR THE POSSIBILITY OF A FAIRLY
STRONG FRONT MOVING THRU ON SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    63  82  60  86  67  /  10   0   0   0  10
VICTORIA          57  81  56  84  65  /  10   0   0   0  10
LAREDO            64  86  64  90  67  /  10   0   0   0  10
ALICE             61  85  60  89  66  /  10   0   0   0  10
ROCKPORT          64  81  65  85  69  /  10   0   0   0  10
COTULLA           58  85  58  89  64  /  10   0   0   0   0
KINGSVILLE        61  84  60  88  67  /  10   0   0   0  10
NAVY CORPUS       64  81  65  86  69  /  10   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JV/71...SHORT-TERM
MW/98...LONG-TERM
Hazardous weather outlook, Nov 6, 5:51 AM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CST MON NOV 6 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-071200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
551 AM CST MON NOV 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL PERSIST OVER THE COASTAL PLAINS THIS
MORNING REDUCING VISIBILITIES TO 1/4 A MILE OR LESS. IN
ADDITION...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS TEXAS THIS
MORNING PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
NORTHEAST OF INTERSTATE 37. THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TM/GW

In the hours before

Special weather statement, Nov 6, 7:13 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 PM CST MON NOV 6 2006

TXZ234-247-070215-
CALHOUN-VICTORIA-
713 PM CST MON NOV 6 2006

...A STRONG THUNDERSTORM WILL AFFECT CALHOUN AND VICTORIA
COUNTIES...

AT 712 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF TELFERNER...OR 11 MILES
NORTHEAST OF PLACEDO...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  POINT COMFORT BY 755 PM CST.
  5 MILES NORTH OF MAGNOLIA BEACH BY 815 PM CST.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 8:06 PM CSTSpecial Marine WarningCRP84 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.